Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 165, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2014, 3:08 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 3:08 PM MST (22:08 UTC)
- Expired
- Sep 8, 2014, 9:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:15 PM MST | FLASH FLOOD | Moapa, NV | HIGHWAY PATROL REPORTS VEHICLES FLOATING DOWN INTERSTATE 15 |
| Sep 8, 3:15 PM MST | FLASH FLOOD | Moapa, NV | HIGHWAY PATROL REPORTS VEHICLES FLOATING DOWN INTERSTATE 15. |
| Sep 8, 3:32 PM MST | FLASH FLOOD | 5 Nw Logandale, NV | *** 1 INJ *** A MAJOR FLASH FLOOD IMPACTED I-15 BETWEEN MILE MARKERS 91 AND 93...NEAR GLENDALE AND MOAPA. SUBSTANTIAL DAMAGE OCCURRED TO BOTH LANES CAUSING THE INTERSTATE TO BE CLOSED FOR REPAIRS FOR AT LEAST 3-4 DAYS. MANY CARS WERE SURROUNDED BY FLOOD WATERS |
| Sep 8, 3:38 PM MST | FLASH FLOOD | 5 Wnw Moapa, NV | LAW ENFORECEMENT REPORTS HOMES BEING INUNDATED AND EVACUATIONS ARE BEING CONDUCTED IN THE AREA |
| Sep 8, 3:38 PM MST | FLASH FLOOD | 5 Wnw Moapa, NV | LAW ENFORECEMENT REPORTS HOMES BEING INUNDATED AND EVACUATIONS ARE BEING CONDUCTED IN THE AREA. 190 PEOPLE WERE TAKEN TO SHELTERS FROM THE MOAPA RIVER RESERVATION. |
| Sep 8, 4:00 PM MST | FLASH FLOOD | 6 Nw Logandale, NV | REPORTS OF SWIFT WATER RESCUES ON INTERSTATE 15. INTERSTATE CLOSED BETWEEN MILE MARKERS 91 AND 93 |
| Sep 8, 5:10 PM MST | FLASH FLOOD | 6 Ene Littlefield, AZ | I-15 WAS CLOSED FOR SEVERAL HOURS BETWEEN ST. GEORGE AND MESQUTE DUE TO WATER AND DEBRIS OVER THE ROADWAY IN THE VIRGIN RIVER GORGE IN EXTREME NORTHWEST ARIZONA. |
| Sep 8, 5:14 PM MST | FLASH FLOOD | Se Littlefield, AZ | LITTLEFIELD FD DISPATCH REPORTS WATERFALLS FLOWING ONTO I-15 IN THE VIRGIN RIVER GORGE AT MILE MARKER 14. I-15 IS NOW CLOSED IN BOTH DIRECTIONS FROM THE NV BORDER TO THE UT BORDER AT THIS TIME. |
| Sep 8, 7:15 PM MST | FLASH FLOOD | 1 Wnw Logandale, NV | 3 PEOPLE ON AN ATV WERE STRANDED BETWEEN FLOOD WATERS AND HAD TO BE RESCUED WHEN A 10 FOOT SURGE OF WATER TOPPED THE DIVERSION DAM ON THE MUDDY RIVER IN LOGANDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
106
WGUS55 KVEF 082208
FFWVEF
AZC015-NVC003-017-090400-
/O.NEW.KVEF.FF.W.0165.140908T2208Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PDT MON SEP 8 2014
...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN
CLARK AND NORTHWESTERN MOHAVE COUNTIES...
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD EMERGENCY FOR...
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHERN NEVADA...
NORTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA
* UNTIL 900 PM PDT/900 PM MST/
* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS UNLEASHING HEAVY RAIN
ACROSS NORTHEASTERN CLARK...SOUTHERN LINCOLN AND NORTHWESTERN
MOHAVE COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES.
* LOCATIONS IMPACTED INCLUDE...
MESQUITE...BUNKERVILLE...LITTLEFIELD...VIRGIN RIVER
CAMPGROUND...AND COYOTE SPRINGS.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 62 AND
120.
THIS INCLUDES INTERSTATE 15 IN ARIZONA BETWEEN MILE MARKERS 0 AND
29.
OVER 3 INCHES OF RAIN HAS FALLEN IN MOAPA NEVADA. A DAM WAS WITHIN 3
INCHES OF BEING BREACHED. ROADS IN MOAPA ARE FLOODED. THIS IS THE
WORST FLASH FLOOD IN MOAPA SINCE AUGUST 10TH 1981. THIS IS A LIFE
THREATENING SITUATION IN MOAPA. BE ALERT FOR ANY ACTIONS FROM
LOCAL LAW ENFORCEMENT.
HEAVY RAIN THAT HAS FALLEN IN AND AROUND MOAPA WILL DRAIN INTO THE
MUDDY RIVER AND EVENTUALLY INTO THE VIRGIN RIVER. THE VIRGIN RIVER
AT GLENDALE WAS AT 9 FEET AND FLOOD STAGE IS 11 FEET. RUNOFF INTO
THE VIRGIN RIVER WILL HEAD TOWARD OVERTON AND EVENTUALLY LAKE MEAD.
THIS WILL TAKE SEVERAL HOURS TO OCCUR. FLOODING WILL OCCUR IN THESE
AREAS HOURS AFTER THE RAIN ENDS.
ELSEWHERE IN THIS AREA RAINFALL TOTALS OF AN INCH OR LESS HAVE BEEN
REPORTED. THIS WILL RESULT IN STREET FLOODING AND SEVERAL INCHES OF
WATER CROSSING ROADS IN MESQUITE...LITTLEFIELD...BUNKERVILLE AND
BEAVER DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
THIS IS A LIFE THREATENING SITUATION. TAKE ACTION NOW TO SAVE YOUR
LIFE!
&&
LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
3653 11400 3638 11408 3634 11422 3627 11443
3640 11445 3652 11452 3649 11460 3635 11484
3634 11500
$$
STACHELSKI3 follow-up statements
016
WGUS75 KVEF 082347
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT MON SEP 8 2014
AZC015-NVC003-017-090400-
/O.CON.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
447 PM PDT MON SEP 8 2014
...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN
CLARK AND NORTH CENTRAL MOHAVE COUNTIES...
...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT UNTIL 900 PM FOR
SOUTHEASTERN LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE
COUNTIES...
MAJOR FLOODING WAS ONGOING IN THE MOAPA VALLEY AREA. LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED I-15 WAS FLOODED BETWEEN MOAPA AND
GLENDALE...OR BETWEEN MILE MARKERS 91 AND 93. THE THUNDERSTORMS
PRODUCING HEAVY RAIN HAVE MOVED TOWARD MESQUITE...LITTLEFIELD AND
THE VIRGIN RIVER GORGE. RAINFALL HAS TAPERED OFF NEAR MOAPA AND
GLENDALE.
THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES.
LIFE THREATENING FLOODING FROM TOTAL RAINFALL AMOUNTS OF 3 TO 5
INCHES WILL CONTINUE TO IMPACT THE MOAPA VALLEY AREA AND THIS WILL
FLOW DOWN THE MUDDY RIVER TOWARD LOGANDALE AND OVERTON THROUGH LATE
THIS EVENING.
IN ADDITION...TOTAL RAINFALL AMOUNTS OVER 3 INCHES OF RAINFALL HAS
FALLEN IN THE MOUNTAINS EAST OF LITTLEFIELD. THIS WILL LIKELY LEAD
TO MAJOR FLOODING IN THE WASHES FLOWING TOWARD LITTLEFIELD AND THE
EAST SIDE OF THE VIRGIN RIVER.
LOCATIONS IMPACTED INCLUDE...
MOAPA...GLENDALE...LOGANDALE...OVERTON
INTERSTATE 15...ESPECIALLY BETWEEN MILE MARKERS 91 AND 93
MESQUITE
LITTLEFIELD...AND THE VIRGIN RIVER GORGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.
EMERGENCY MANAGEMENT PERSONNEL ARE STRONGLY ADVISING AGAINST TRAVEL
IN THE WARNING AREA TO BETTER FACILITATE CURRENT EMERGENCY
OPERATIONS. THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION.
MANY ROADWAYS IN THE WARNING AREA ARE IMPASSIBLE DUE TO FLASH
FLOODING.
RESIDENTS SHOULD HEED ADVICE FROM EMERGENCY MANAGEMENT OFFICIALS IF
RISING WATER APPROACHES. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER
A FLOOD CHANNEL. MOST FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT
TO CROSS FLOODED ROADS. TURN AROUND...DONT DROWN!
&&
LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
3653 11400 3638 11408 3634 11422 3627 11443
3640 11445 3652 11452 3649 11460 3635 11484
3634 11500
$$
JA493
WGUS75 KVEF 090112
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT MON SEP 8 2014
AZC015-NVC003-017-090400-
/O.CON.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
612 PM PDT MON SEP 8 2014
...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN
CLARK AND NORTH CENTRAL MOHAVE COUNTIES...
...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT UNTIL 900 PM FOR
SOUTHEASTERN LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE
COUNTIES...
HEAVY RAIN ENDED OVER NORTHEAST CLARK COUNTY AND THE VIRGIN RIVER
GORGE BETWEEN 5 PM AND 530 PM AND NO ADDITIONAL HEAVY RAINFALL IS
EXPECTED THROUGH EARLY THIS EVENING. LAW ENFORCEMENT OFFICIALS
REPORTED THAT I-15 WAS CLOSED BETWEEN THE UTAH AND NEVADA STATE
LINES DUE TO FLOODING IN THE VIRGIN RIVER GORGE. I-15 WAS ALSO
CLOSED BETWEEN MILE MARKERS 91 AND 93 NEAR MOAPA AND GLENDALE DUE TO
FLOODING AND SIGNIFICANT ROAD DAMAGE.
MAJOR FLOODING ALONG THE MUDDY RIVER WILL CONTINUE TO IMPACT MOAPA...
LOGANDALE AND OVERTON THROUGH LATE THIS EVENING.
LOCATIONS IMPACTED INCLUDE...
MOAPA...GLENDALE...LOGANDALE...OVERTON
INTERSTATE 15 BETWEEN MOAPA AND THE ARIZONA/UTAH STATE LINE
LITTLEFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.
EMERGENCY MANAGEMENT PERSONNEL ARE STRONGLY ADVISING AGAINST TRAVEL
IN THE WARNING AREA TO BETTER FACILITATE CURRENT EMERGENCY
OPERATIONS. THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION.
MANY ROADWAYS IN THE WARNING AREA ARE IMPASSIBLE DUE TO FLASH
FLOODING.
RESIDENTS SHOULD HEED THE ADVICE OF EMERGENCY MANAGEMENT OFFICIALS.
NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. MOST
FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT TO CROSS FLOODED
ROADS. TURN AROUND...DONT DROWN!
&&
LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
3653 11400 3638 11408 3634 11422 3627 11443
3640 11445 3652 11452 3649 11460 3635 11484
3634 11500
$$
JA858
WGUS75 KVEF 090359
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM PDT MON SEP 8 2014
AZC015-NVC003-017-090408-
/O.EXP.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
859 PM PDT MON SEP 8 2014
...THE FLASH FLOOD EMERGENCY WILL EXPIRE AT 900 PM FOR SOUTHEASTERN
LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES...
FLOODING HAS RECEDED EXCEPT ALONG THE MUDDY RIVER IN THE MOAPA
VALLEY. THE FLASH FLOOD EMERGENCY WILL BE ALLOWED TO EXPIRE BUT A
FLOOD WARNING IS IN EFFECT UNTIL 9 AM TUESDAY MORNING FOR THE MUDDY
RIVER IN THE MOAPA VALLEY.
LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
3653 11400 3638 11408 3634 11422 3627 11443
3640 11445 3652 11452 3649 11460 3635 11484
3634 11500
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:24 AM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 8, 9:24 AM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 924 AM PDT MON SEP 8 2014 .SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS TODAY WITH A RISK OF HEAVY RAIN AND FLASH FLOODING. A CHANCE OF STORMS WILL LINGER TUESDAY AND WEDNESDAY MAINLY EAST OF LAS VEGAS...THEN DRY WEATHER IS EXPECTED AREAWIDE THURSDAY AND FRIDAY. && .UPDATE...SPC MESOANALYSIS AND 12Z NAM INDICATE DECENT CAPE AND INSTABILITY WEST ACROSS ESMERALDA AND NYE COUNTIES AND EASTERN INYO COUNTY. SOME THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS INYO AND NYE COUNTIES THIS MORNING. I UPDATED TO INCREASE POPS AND CLOUD COVER ACROSS THE WESTERN PORTION OF THE FORECAST AREA TO ACCOUNT FOR THESE LATEST TRENDS. -HARRISON- && .PREV DISCUSSION... 241 AM PDT MON SEP 8 2014 .SHORT TERM...TODAY AND TONIGHT...MAIN CONCERN REMAINS HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. PRECIP WAS LIMITED TO SOUTHERN MOHAVE COUNTY AT 230 AM...BUT SURFACE OBS SHOWED DEWPOINTS IN THE 60S FROM LAS VEGAS SOUTH AND IN THE 50S FOR MUCH OF THE REST OF THE AREA. PRECIPITABLE WATER SENSORS SHOWED OVER TWO INCHES AT VIDAL TAPERING DOWN TO AN INCH AND A QUARTER AT DESERT ROCK...WELL ABOVE NORMAL THANKS TO THE INFLUENCE OF FORMER HURRICANE NORBERT. HIGH RESOLUTION MODELS CONTINUE TO FOCUS HIGHEST PRECIP AMOUNTS EAST OF A LINE FROM YUCCA VALLEY TO PAHRUMP TO RACHEL...BUT AM NOT WILLING TO DROP THE FLASH FLOOD WATCH FOR DEATH VALLEY OR BARSTOW AS THERE ARE SEVERAL AREAS THERE WHICH CAN FLOOD EVEN WITH RELATIVELY LITTLE RAIN IF IT FALLS IN A SHORT PERIOD OF TIME. DRIER AIR SHOULD START TO WORK INTO THE WESTERN CWA OVERNIGHT TONIGHT...WITH PRECIP CHANCES SLOWLY ERODING FROM WEST TO EAST. POINT TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON CLOUDS AND PRECIP LOCATION/TIMING SO CONFIDENCE IS LOW. .LONG TERM...TUESDAY THROUGH SUNDAY. TUESDAY...THERE HAS BEEN CONSIDERABLE IMPROVEMENT IN THE MODEL MIXING RATIO [MOISTURE] FIELDS FOR TUESDAY COMPARED TO 24 HOURS AGO. THE CURRENT GUIDANCE FAVORS THE CHOSEN GUIDANCE FROM LAST NIGHT AND THUS ONLY MINOR CHANGES WERE NEEDED IN THE FORECAST. MUCH DRIER AIR IS FORECAST TO PUSH ACROSS THE AREA FROM THE NORTHWEST BEGINNING MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY. THE BEST CHANCES FOR PRECIPITATION WILL BE EAST OF A TONOPAH-PAHRUMP-BARSTOW LINE DURING THE MORNING HOURS...EAST OF A RACHEL-LAS VEGAS-YUCCA VALLEY LINE DURING THE AFTERNOON AND CONTINUING TO PUSH EAST DURING THE EVENING. AS FAR AS DYNAMICS ARE CONCERNED A PACIFIC SHORTWAVE AND ASSOCIATED 90KT JET WILL BE PUSHING SOUTHEAST ACROSS THE AREA. ACCORDING TO THE GFS AND ECMWF SOLUTIONS...LIFT FROM THESE FEATURES IS EXPECTED TO REACH A MAXIMUM DURING THE MORNING HOURS NORTH OF LAS VEGAS AND DURING THE AFTERNOON SOUTH OF LAS VEGAS. IT SHOULD BE NOTED THAT THE NAM IS ROUGHLY 6 HOURS FASTER WITH THIS PROGRESSION. INSTABILITY LOOKS MARGINAL AT THIS TIME...BUT WITH AMPLE DYNAMICS WE SHOULD SEE AT LEAST A FEW THUNDERSTORMS. THAT SAID I DON'T SEE A COMPELLING REASON TO EXTEND THE FLASH FLOOD WATCH JUST YET...WE WILL CONTINUE TO MONITOR. THERE IS FAIRLY GOOD CONSENSUS THAT AS THE JET SAGS SOUTH IT WILL CREATE AN AREA OF ENHANCED 0-6KM SHEAR...WITH A MAXIMUM OF 35-50KTS OVER LINCOLN...NORTHEASTERN CLARK...AND NORTHERN MOHAVE COUNTY BY 18Z THEN WEAKENING AS IT PUSHES INTO SOUTHERN UTAH AND NORTHERN ARIZONA DURING THE AFTERNOON. THUS...IF WE DO GET A FEW STORMS THIS SHEAR COULD SUPPORT A FEW ORGANIZED STORMS IN THESE AREAS DURING THE DAY. THESE MORE ORGANIZED STORMS COULD PRODUCE HEAVY RAIN...VERY GUSTY WINDS AND PERHAPS SOME HAIL. WEDNESDAY THROUGH FRIDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS MAINLY SOUTHEASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. NEXT WEEKEND...THERE CONTINUES TO BE SOME BACK AND FORTH IN THE OVERALL PATTERN AND MOISTURE GUIDANCE FOR NEXT WEEKEND. FOR THE MOMENT HAVE INTRODUCED SOME GHOST AND SLIGHT CHANCE POPS TO THE FORECAST FOR THE SOUTHEASTERN PORTION OF THE FORECAST AREA. WE WILL NEED TO CONTINUE TO WATCH AS MODELS COME INTO BETTER AGREEMENT. && .AVIATION...FOR MCCARRAN...THE BEST CHANCE OF THUNDERSTORMS AT THE TERMINAL TODAY SHOULD BE BETWEEN NOON AND 6 PM...WITH STORMS LIKELY ONGOING MUCH OF THE DAY IN THE PEACH SPRINGS CORRIDOR AND DEVELOPING IN THE REMAINING CORRIDORS BY NOON. WINDS WILL BE ERRATIC AND PRIMARILY DRIVEN BY THUNDERSTORMS. THERE WILL ONLY BE A SLIGHT CHANCE OF A THUNDERSTORM AT THE TERMINAL TUESDAY...BUT CHANCES WILL LINGER IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY EAST OF A LINE FROM YUCCA VALLEY TO TONOPAH...WITH VERY HEAVY RAIN AND LOW CEILINGS BEING THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST TONIGHT AND TUESDAY...AND SHOULD BE LIMITED TO MOHAVE COUNTY BY WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TODAY. SPOTTERS IN MOHAVE COUNTY SHOULD REMAIN ALERT TUESDAY AND WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 8, 11:01 AM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 AM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD SSW OATMAN 35.03N 114.39W
09/08/2014 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED HALF AN INCH OF RAIN IN 20 MINUTES AND
MAIN STREET IN OATMAN HAS AT LEAST 6 INCHES OF RAIN
FLOWING DOWN THE ROAD.
&&
CSTUMPFLocal storm report, Sep 8, 11:18 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLASH FLOOD 5 E MOUNTAIN PASS 35.47N 115.45W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOOD WATER MOVING ACROSS NIPTON ROAD NEAR
INTERSTATE 15 AND NEAR IVANPAH ROAD.
&&
CSTUMPFLocal storm report, Sep 8, 12:54 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1254 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLASH FLOOD 1 NNW TOPOCK 34.73N 114.48W
09/08/2014 MOHAVE AZ PUBLIC
WEBCAM SHOWED OVER A FOOT OF MUDDY WATER FLOWING ACROSS
HIGHWAY 95 AT THE SACRAMENTO WASH. FLOODING IS STILL
ONGOING.
&&
STACHELSKILocal storm report, Sep 8, 1:46 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD 1 ENE MT. CHARLESTON 36.29N 115.60W
09/08/2014 CLARK NV LAW ENFORCEMENT
NHP REPORTS DEER CREEK HIGHWAY IS WASHED OUT BETWEEN MILE
MARKER 2 AND 4.
&&
CSTUMPFLocal storm report, Sep 8, 1:49 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD 4 W FOSSIL RIDGE 36.44N 115.36W
09/08/2014 CLARK NV CO-OP OBSERVER
DESERT NATIONAL WILDLIFE REFUGE RANGER REPORTED CORN
CREEK ROAD WASHED OUT DUE TO FLASH FLOODING
&&
DBERCLocal storm report, Sep 8, 2:18 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM FLASH FLOOD 8 WNW LUDLOW 34.74N 116.30W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTING ROAWAY FLOODING NEAR MILE MARKER 40 ON
INTERSTATE 40.
0204 PM FLASH FLOOD 8 WNW LUDLOW 34.74N 116.30W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTING ROADWAY FLOODING ON INTERSTATE 40 NEAR MILE
MARKER 40.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 7, 5:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 7, 5:53 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 7, 6:51 PM MST | Areal Flood Warning | VEF | Mohave | 8 hr |
| Sep 8, 8:53 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 8, 10:03 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 8, 11:45 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 8, 12:57 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 8, 1:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 8, 3:21 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Sep 7, 5:14 PM MST | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 8, 11:04 AM MST | Areal Flood Advisory | VEF | Nye | 3 hr |
| Sep 8, 11:43 AM MST | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 8, 12:29 PM MST | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 8, 12:34 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 8, 12:47 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 12:55 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 8, 1:17 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 8, 1:20 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 8, 1:30 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 8, 3:25 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.